MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X100ML; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X100ML; CATHETER, BILIARY, DIAGNOSTIC
Model Number C08100ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A smart control iliac stent 8mm x 100mm would not deploy.Additional information was received and per visual analysis, the stent of the unit was observed deployed approximately 3 mm from the unit.The target lesion is a straightforward superficial femoral artery (sfa).There was no reported patient injury.The product was returned for analysis.One non-sterile smart control, iliac 8x100ml was received for analysis inside a plastic bag.No original packaging was returned.Locking pin was not returned.Per visual analysis, the stent of the unit was observed deployed approximately 3 mm from the unit.The strain relief was observed bent as received.No damages were observed on the tuning dial.No other anomalies were observed.Per functional analysis, a deployment test was performed on the device.The tuning dial was fully rotated.No difficulty was experienced while rotating the tuning dial during the deployment test.Then, the sliding lever was fully pulled, and the stent was successfully released.No anomalies were observed on the stent.A product history record (phr) review of lot 17894151 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses - deployment difficulty - partial deployment " was confirmed since the stent was received partially deployed.Nevertheless, functional test was performed, and the stent was successfully deployed from the unit.Also, the strain relief was observed bent, as received.Handling and or procedural factors such as vessel characteristics (although unknown) and user technique may have led to the reported event.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system.Neither the product analysis nor the phr review suggests that the event experienced by the customer is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the 8mm x 100mm iliac smart control stent would not deploy.Additional information was received and per visual analysis, the stent of the unit was observed deployed approximately 3 mm from the unit.There was no reported patient injury.The target lesion is a straightforward superficial femoral artery (sfa).The device will be returned for analysis.

Brand Name
SMART CONTROL, ILIAC 8X100ML
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key10445906
Report Number9616099-2020-03865
Device Sequence Number4092339
Product Code FGE
UDI-Device Identifier20705032024225
UDI-Public20705032024225
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC08100ML
Device Catalogue NumberC08100ML
Device Lot Number17894151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1